W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® CONFORMABLE AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Catalog Number |
CXA200005 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Rupture (2208)
| Date of Event |
12/08/2024
Type of Reportable Event
Death
Additional Manufacturer Narrative
According to the gore® excluder® conformable aaa endoprosthesis instructions for use, adverse events that may occur and / or require intervention include death and vascular trauma (e.G., rupture).W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
The following information was reported to gore: on (b)(6) 2024, four gore® viabahn® vbx balloon expandable endoprosthesis (vbx device), two gore® excluder® aaa endoprosthesis and three gore® excluder® conformable aaa endoprosthesis were implanted during a covered endovascular reconstruction of the aortic bifurcation (cerab) procedure during treatment of occlusive disease.It was reported that a 20mm x 4.5cm aortic cuff was implanted in the distal aorta, then a 23mm x 4.5cm cuff was placed as a buildup device.An 11mm x 79mm vbx device was placed in the right iliac artery and an 11mm x 59mm placed in the left iliac artery and an 11mm x 59mm vbx device was placed into the left hypogastric artery.During the removal of the left vbx delivery catheter, the balloon had got caught on the introducer sheath (manufacturer unknown) and the delivery catheter broke approximately 10cm from the hub.The right and left iliac artery vbx devices were ballooned with a 12mm and then a 14mm atlas¿ gold pta dilatation catheter.It was then realized that the distal aorta ruptured on the distal side of the 20mm aortic cuff.The physician then attempted to balloon the distal aortic cuffs with a 16mm atlas¿ gold pta dilatation catheter in order to seal the device and stop the rupture.They ran an angiogram and noticed that it did not seal, so they placed a 26mm x 4.5mc aortic cuff to build up the other aortic cuffs and placed two aortic limbs and ballooned again with a 14mm atlas¿ gold pta dilatation catheter.They ran another angiogram and saw that the vbx device shortened during the ballooning and a leak was identified.An 11mm x 79mm vbx device was placed to extend the vbx device.Two 7mm x 60mm shockwave medical balloons were used in kissing stent applications to break up calcification and help seal the devices.A final angiogram was run, no rupture or leaks were identified.It was reported that the patient expired later that evening with an unknown cause of death.
Additional Manufacturer Narrative
Added g3/g4, h1/h2, h6.